Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 5:13 PM CDT for Osage County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 9, 2021, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
961
WWUS84 KTSA 092213
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Apr 9 2021
OKZ054-092245-
Osage OK-
513 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...
At 513 PM CDT, a strong thunderstorm was located 6 miles east of
Pawhuska, moving north at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okesa... Osage Hills State Park...
Nelagoney...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3675 9600 3671 9600 3661 9613 3660 9633
3678 9622
TIME...MOT...LOC 2213Z 194DEG 12KT 3664 9623
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:39 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 9, 2:39 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 239 PM CDT Fri Apr 9 2021 .DISCUSSION... Main focus for this forecast will be on the potential for severe weather through this afternoon and evening. Some ongoing convection across parts of northwest Arkansas associated with a lead impulse could pose a limited hail threat for the next hour or so, however a more robust and widespread severe threat is likely to develop in the 21z-03z time frame. Most recent surface analysis shows a cold front moving fairly quick across far northwest Oklahoma, with a pre-frontal sfc boundary extending along and near I-44 in northeast OK to west of the OKC area, where an apparent wave was present along the boundary. The quality of low level moisture return north has been inhibited somewhat by ongoing elevated convection across eastern/central TX, nonetheless low-mid 60s dew points are present near the Red R. in SE/SC OK. CAM solutions remain consistent with development of scattered cells along the front by around 20-21z across northeast OK, growing quickly into a more linear mode as they move east- southeast. The initial cells will pose a large hail threat which trends more toward damaging wind through the evening. The line of storms should then accelerate and sweep southeast of the area by midnight. The tornado threat is likely to be more confined to initial more discrete development, however it appears sufficient low level shear will exist this evening for potential QLCS type tornadoes. Gusty northwest winds will arrive behind the front this evening and will continue through Saturday. Wrap around low clouds with a few lingering showers possible across far northeast areas. Temperatures will remain relatively cool Saturday, but rebound quickly Sunday. Fire weather will be of some concern during this time in areas that miss out on the heaviest rain tonight, though critical weather conditions are not anticipated. A prolonged stretch of cooler than normal weather looks likely next week with a cool Canadian airmass arriving Monday and remaining in place for several days. A more zonal flow aloft will develop with several impulses traversing east, resulting in periodic rain chances. The NBM solution was generally followed with mostly low rain chances, with signal for a possible uptick Tuesday night/Wednesday. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 65 45 79 / 70 0 0 0 FSM 48 64 44 80 / 90 0 0 0 MLC 45 67 45 80 / 90 0 0 0 BVO 43 65 42 77 / 60 0 0 0 FYV 44 59 41 75 / 90 10 0 0 BYV 47 57 44 75 / 90 20 0 0 MKO 45 64 44 78 / 90 0 0 0 MIO 45 61 42 75 / 90 20 0 0 F10 44 66 44 80 / 80 0 0 0 HHW 47 68 45 79 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14
Hazardous weather outlook, Apr 9, 5:01 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to expand in coverage across northeast Oklahoma late this afternoon and spread east and southeast into northwest Arkansas and southeast Oklahoma this evening as a cold front moves into the region. Storms will likely quickly become severe with large hail up to 2 inches and greater and damaging wind gusts being the primary threats. Discrete storms into this evening will also pose a risk for tornadoes. Storm coverage should organize into more of a linear complex this evening as the cold front moves across eastern Oklahoma and northwest Arkansas. In response, storms should transition to more of a damaging wind threat with gusts of 60 to 70 mph possible through the late evening hours. A low tornado potential may also be possible through late evening, especially along the leading line of the linear complex. Also through this evening, locally heavy rainfall could create localized areas of flash flooding potential. Forecast rainfall amounts in the half inch to one and a half inch range will be possible through this evening. Precipitation is forecast to taper off from west to east and exit southeast Oklahoma and northwest Arkansas by late evening with the departing cold front. Behind the cold front, gusty northwesterly winds of 20 to near 40 mph are forecast over mainly eastern Oklahoma through late evening before the cold front pulls far enough away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 9, 3:53 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Fri Apr 9 2021
OKZ058-092115-
Ottawa OK-
353 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA COUNTY UNTIL 415
PM CDT...
At 353 PM CDT, strong thunderstorms were located along a line
extending from 6 miles south of Galena to 3 miles northwest of Miami.
Movement was northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Peoria...
Cardin...
This includes Interstate 44 between mile markers 307 and 324.
LAT...LON 3700 9462 3686 9462 3684 9500 3694 9500
3695 9499 3696 9502 3700 9501
TIME...MOT...LOC 2053Z 210DEG 23KT 3698 9463 3690 9493Local storm report, Apr 9, 4:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL TALALA 36.53N 95.70W
04/09/2021 M0.75 INCH ROGERS OK TRAINED SPOTTER
&&Local storm report, Apr 9, 4:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST 3 S EUREKA SPRINGS 36.36N 93.74W
04/09/2021 E60 MPH CARROLL AR FIRE DEPT/RESCUE
&&Local storm report, Apr 9, 4:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 E CLEVELAND 36.31N 96.41W
04/09/2021 M1.00 INCH OSAGE OK BROADCAST MEDIA
&&Local storm report, Apr 9, 4:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 3 NNE CLEVELAND 36.35N 96.44W
04/09/2021 M1.50 INCH OSAGE OK TRAINED SPOTTER
&&Special weather statement, Apr 9, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Apr 9 2021
OKZ054-092245-
Osage OK-
513 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...
At 513 PM CDT, a strong thunderstorm was located 6 miles east of
Pawhuska, moving north at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okesa... Osage Hills State Park...
Nelagoney...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3675 9600 3671 9600 3661 9613 3660 9633
3678 9622
TIME...MOT...LOC 2213Z 194DEG 12KT 3664 9623The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:08 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Apr 9, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| Apr 9, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 39 min |
| Apr 9, 3:53 PM CDT | Special Weather Statement | TSA | Ottawa | 22 min |
| Apr 9, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 9, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Apr 9, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 41 min |
| Apr 9, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 43 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Apr 9, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 14 min |
| Apr 9, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Apr 9, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Apr 9, 5:33 PM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more | 5 hr |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 43 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Apr 9, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Apr 9, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 51 min |
| Apr 9, 6:26 PM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Apr 9, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 46 min |
| Apr 9, 6:47 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Apr 9, 6:55 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Apr 9, 12:41 PM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Apr 9, 1:11 PM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Apr 9, 1:41 PM CDT | Special Weather Statement | TSA | Franklin | 19 min |
| Apr 9, 2:24 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Apr 9, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 42 min |
| Apr 9, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.